MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY DELTA SHUNT KIT, REGULAR, PERFORMANCE LEVEL 1.5; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY DELTA SHUNT KIT, REGULAR, PERFORMANCE LEVEL 1.5; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 25132-5
Medical Device Problem Code Inaccurate Flow Rate (1249)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/07/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that during surgery, there was poor drainage with the valve.The valve was replaced and there was no injury to the patient.
 
Additional Manufacturer Narrative
Patient weight updated.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported the cause of the poor drainage was not determined.
 
Additional Manufacturer Narrative
The returned valve was patent.It met the requirements for siphon, reflux testing.However, it did not meet the requirements for pressure flow and pre-implantation testing.There was crystalline debris observed within the interior and exterior of the valve.Debris within the valve may hold pressure-flow controlling mechanisms open affecting the flow of fluid through the valve.The instructions for use that accompany the device caution that ¿shunt obstruction may occur in any of the components of the shunt system.The system may become occluded internally due to tissue fragments, blood clots, tumor cell aggregates, bacterial colonization, or other debris.¿ the returned valve did not meet the requirements for leak testing due to a tear noted in the top of the delta chamber.It is unknown how or when this damage occurred.The instructions for use also caution that ¿care should be taken in handling the valves as silicone has a low cut and tear resistance.¿ it is also suggested that the valve be placed in a surgically created loose subgaleal pocket.This allows gentle placement of the valve and minimizes handling with surgical tools.All valves are 100% tested at the time of manufacture.Approximately 23 cm of the ventricular catheter was returned.It met the requirements for patency and leak testing.Approximately 90 cm of the peritoneal catheter was returned.It met the requirements for patency and leak testing.All catheters are 100% inspected at the time of manufacture.If information is provided in the future, a supplemental report will be issued.

Brand Name
DELTA SHUNT KIT, REGULAR, PERFORMANCE LEVEL 1.5
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key7063569
Report Number2021898-2017-00604
Device Sequence Number13648886
Product Code JXG
UDI-Device Identifier00643169466418
UDI-Public00643169466418
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K902783
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Model Number25132-5
Device Catalogue Number25132-5
Device Lot NumberD80028
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2017
Supplement Date Received by Manufacturer12/01/2017
02/20/2018
Initial Report FDA Received Date11/28/2017
Supplement Report FDA Received Date12/29/2017
03/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age52 YR
Patient Weight76